MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDA-005
Medical Device Problem Codes Migration or Expulsion of Device (1395); Premature Separation (4045)
Health Effect - Clinical Code Coronary obstruction/occlusion (4871)
Date of Event 02/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 8-6mm amplatzer duct occluder was chosen for a patent ductus arteriosus (pda) closure using a 6f amplatzer torqvue delivery system.The size of the defect was 4mm computed tomography (ct) visualization was difficult on angiography looked to be close to 4 mm around 12 mm aortic ampulla on ct and again agio difficult on aortic ampulla.The device was prepared in standard fashion and the physician verified the device was just unlocked off click before attempting placement.During procedure, the placement was difficult due to limited visualization of the pda and the device during deployment.The fluoroscopy (fluro) image was a bit gray during the duration of the procedure and the device was under counter traction with the catheter occasionally sliding on the cable with heart contractions.The device fell of the cable of the delivery system and embolized to the patient left femoral artery and there was partial obstruction/blockage of blood flow.There was no direct visualization of the device coming off the cable it occurred in between fluoroscopy images.A new 6mm by 6mm amplatzer duct occluder ii, a cable form the amplatzer torqvue lp delivery system and new 6f catheter form amplatzer torqvue delivery system were chosen.The physician decided to use that technique due to avoid placing another catheter in the pda and loosing his current position and potentially exposing the patient to additional risk.The second device was prepared in a similar fashion the first device and remained on the cable and placed well.A slight increase in the frame rate of the fluoro was made from 20 frames/sec to 30 frames per second.The ductus was closed via placement of the pulmonary artery (pa) disk in the pa and the remainder of the device placed in the ductus.Two15mm non-abbott snares were used to retrieve the embolized device from the left femoral artery.Due to the disk of the device being on the proximal end of a triforcation of the femoral artery the physician was chose a alligator bioptome due to inability to snare with a conventional snare.The retrieval process took about 1 additional hour on the procedure time and the device was successfully removed.The patient remained hemodynamically stable throughout the duration of the procedure and experienced no adverse events as a result of the embolized device.The patient's post procedure care was planned to be standard post closure.
 
Additional Manufacturer Narrative
An event of migration or expulsion of device (device embolization) and premature separation was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar incidents reported from this lot.Based on the information received, a cause for the reported device premature separation could not be determined.The reported device embolization resulted in coronary obstruction/occlusion (partial obstruction/blockage of blood flow) appears to be related to the premature separation of the device.The reported unexpected medical intervention was a result of case-specific circumstances.There is no indication of a product quality issue with regards to manufacture, design, or labeling.Codes removed: health effect-clinical code: type of investigation: 4118 type of investigation not yet determined; investigation findings: investigation conclusions: 11 conclusion not yet available.

Brand Name
AMPLATZER DUCT OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21506844
Report Number2135147-2025-01079
Device Sequence Number17255412
Product Code MAE
UDI-Device Identifier00811806011127
UDI-Public(01)00811806011127(17)280731(10)9179191
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-PDA-005
Device Catalogue Number9-PDA-005
Device Lot Number9179191
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2025
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date03/03/2025
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F AMPLATZER TORQVUE DELIVERY SYSTEM, 9-ITV06F180/
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale